1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Chemical gastritis after chronic bromazepam intake: a case report (2010)

Chemical gastritis after chronic bromazepam intake: a case report (2010)

  1. Jatelka
    BMC Gastroenterol. 2010 Jul 29;10:84

    Kirschberg O, Saers T, Krakamp B, Brockmann M

    BACKGROUND: We describe a rare case of diffuse macroscopic discoloration and chemical gastritis due to chronic bromazepam intake. The chemical composition of pharmaceuticals has to be considered at endoscopy and it is evident that some chemical substances damage the epithelial tissue and lead to clinical symptoms.

    CASE PRESENTATION: Endoscopy was performed in an 82-year-old patient due to gastroesophageal reflux symptoms and epigastric pain. Gastroscopy showed a hiatal hernia and a scarred duodenal bulb. More striking was the yellow-brownish discoloration of the gastric and the duodenal mucosa. The gastric antrum and the duodenal bulb showed local discoloration that could not be rinsed off. The medical history indicated that bromazepam (6 mg) had been used daily as a sleeping aid in the previous two years. The histopathological findings showed appearances of chemical gastritis. Within the lamina propria and on the epithelial surface there were granules. There was no foreign body reaction to these granules. Corpus mucosa showed a mild chronic gastritis.

    CONCLUSIONS: If discoloration of the mucosa at endoscopy is seen, a careful drug history must be sought. This is the first case in literature that shows a chemical gastritis after bromazepam intake
Tags: